MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: thyroidectomy."the eb030 was constantly stuck to the tissue and when they open the jaws it was bleeding.It is cleaned repeatedly but still the same.Feeling that it produced too much energy and a lot of eschar.At the end the cut got stuck.We change to another eb030, with the same lot serial, and only paste once time.The patient is with dysphonia now.The surgeon doubts if it´s due to excessive manipulation or excess of energy that has affected the recurrent nerve.Patient will be monitored on subsequent days.There are no bleeding problems." additional info received from regional sales manager by email on 23oct2017: territory manager followed up with doctor this morning.The patient is now at home and has appointments next week.The doctor does not know if the dysphonia is still present, probably not, but next week she will inform us.If there is any news, she will inform us too.Patient status: "some dysphonia, they don´t know if it´s to manipulation tissue or excessive energy." updated patient status rcvd 23oct2017: patient is at home, unknown if dysphonia is still present.Intervention: change to another eb030.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Functional testing was performed on the event unit.Engineering was able to replicate the sticking that occurred by activating the device on porcine tissue.Engineering observed that as eschar built up on the jaws and sealing surfaces of the device, tissue sticking increased.They determined that eschar buildup in the blade channel prohibited the blade from retracting smoothly along the full length of the jaws.Upon further inspection, engineering found that the rear conductive stop, an insulated component located at the proximal end of the static jaw, was not within specification.Based on the condition of the returned unit, it is likely that the reported event of tissue sticking was caused by the movement of the conductive stop that occurred during the use of the device.This led to an insufficient gap between the jaws, which can result in increased tissue adherence.In addition, the buildup of eschar increased the resistance in the blade channel as the blade retracted, confirming the complainant's experience.The instructions for use (ifu) states, "buildup of eschar can negatively affect the sealing and cutting performance.For optimal performance, keep the jaw surface clean." the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine whether the device malfunction contributed to the patient complications that occurred after the use of the event unit.Applied medical will monitor its vigilance systems for any developing trends.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6970603
Report Number2027111-2017-02075
Device Sequence Number94014
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)171017(30)01(10)1295002
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/17/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1295002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date01/16/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1